Home To Message Boards Site Map 

Enbrel Injection Site (photos)

  Does anyone's injection site from Enbrel ever look like this?? (That's an American quarter on my thigh to show the size...)

it can get pretty bad for some people.  are you having any other symptoms of allergic reaction besides the site reaction.  try using cortisone cream  on the site and you can also take some benedryl an hour or so before the injection to see if that helpsThis is my 6th injection and the second time it's happened. The last injection turned hard and sore. This one isn't sore... but it is much larger, swollen and giving off heat. I gave myself the dose yesterday. I'll try the cortisone - I think I have some here in the house. MrsAlexander39327.5079050926

Hi Melanie,

That looks sore - hope it gets better soon! I do my injections in my tummy and the last one gave me a lump very similar but nowhere near as big... It was my 8th injection and the Dr did warn me I might get a site reaction a little way in but that the MTX should help with that - I see you're on MTX too (same dose as me). Maybe see your Dr about that and take the picture with you?

KT

Hey Mrs. A....your shot site looks alot like mine used to, red and hot.  Mine was never sore though, only itchy.  And it was never a hard like you've described yours.  It gets better over time.  At least it did for me.  Hoping the same for you.

Linda

That looks like mine.  I got my first with my 5th injection.

PJ

Well, the site is a little bit larger now than when I took the pics earlier. It's still giving off heat and a little tender. I just hope I don't get that hard knot thing.

Glad to know you guys have seen it, too! I tend to freak out a bit...

I did get reactions like that, only twice though. perhaps the 5th and 4th time i took enbrel, then i didnt get them anymore....mine were itchy took about a week to go awayYes I got those and every time I had another injection in a different site, the old sites would come up again too!  I eventually had to stop it though because of tightening of my throat and wierd sensations on my tongue.  Hope yours improve soon, hugs Janie. I too had reactions. I stopped as they were getting larger each time and
crazy itchiness in my throat.

Mrs. Alexander. Welcome to my world of injection site reactions. I had the same size and one even bigger.  I worried  when I had the first one because it did not appear until a few days later after the injection and because one took two weeks to go away. One was very dark red initially.

But here is the strange thing.  I have nurses do it at the rheumatologist's office. I used a pen syringe which my husband injected and I had a big mark on my arm TWO DAYS LATER. lasted a long time.

Then a nurse JAMMED the shot into me, I mean BOINK and it was a nano second and I was ouf there. She was so fast.  I HAD NO INJECTION SITE PROBLEM. TWO WEEKS LATER, ANOTHER nurse took the time to inject me in my upper inner thigh saying that was the best place because there was more fat tissue in that area and that the OTHER NURSE who JAMMED it into the middle of my upper thigh did it in the wrong place.  So this nurse GENTLY put the needle in containing Humira and in a couple of seconds, it was done. I GOT A GIGANTIC MARK OUT OF THAT ONE.

AND THE SITE WHERE THE OTHER NURSE literally jammed it into my arm had NO reaction. Now I am experimenting.  This is the third injection I've had from this "jamming" nurse and no marks. 

Why is it when they are careful of where to inject and take their time  with this subcutaneous injection DO I HAVE THE MARK LIKE YOU HAD ABOVE???

Someone somewhere out there has to have the answer.  Now I have to only have this nurse do it!!!

 One of the other nurses, when I showed her my BIG BRUISE, didn't even know you could get an initial site reaction from these TNF drugs.  

Take care Joanne

I also have injection site reactions that look like that. I usually do my stomach or must husband does my arms as taking it in the thigh had yielded a reaction the size of a basketball.

I have noticed that they diminish over time and that when I start a new lot number they get worse again.

I was initially alarmed but have gotten used to it now (I have been on Enbrel 1-1/2 years). The benefits SO outweigh this problem.

Try the arms if you can. The area is smaller so the injection site reaction can only get so big. Another thing I noticed is that you want to use the meaty part of your arm, not necessarily the flabbiest part. This has minimized bruising for me.
 

Copyright ArthritisInsight.com